Alert archive / Louisiana / Tornado Warnings in 2014

Tornado Warning 20, NWS Shreveport, LA

December 27, 2014De Soto Parish, Sabine Parish, Louisiana; Shelby County, Texas

NWS Shreveport, LA issued this tornado warning at Dec 27, 2014, 1:12 PM CST for De Soto Parish, Sabine Parish, Louisiana; Shelby County, Texas. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 27, 2014, 1:12 PM CST (19:12 UTC)
Expired
Dec 27, 2014, 1:45 PM CST
In force
33 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties De Soto Parish, LA, Sabine Parish, LA, Shelby County, TX

The radar

The Shreveport radar (KSHV), 84 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 27, 1:15 PM CSTTSTM WND DMGHuxley, TXPUBLIC AND SHERIFF OFFICE REPORT A FEW TREES DOWN ACROSS TOWN.
Dec 27, 1:15 PM CSTTSTM WND DMGHuxley, TXSHERIFF OFFICE REPORTED LARGE TREE DOWN ACROSS HWY 417 IN HUXLEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 7.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2014-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2014-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
427 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WFUS54 KSHV 271912
TORSHV
LAC031-085-TXC419-271945-
/O.NEW.KSHV.TO.W.0020.141227T1912Z-141227T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
112 PM CST SAT DEC 27 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  SHELBY COUNTY IN EASTERN TEXAS...
  DE SOTO PARISH IN NORTHWEST LOUISIANA...
  SABINE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 145 PM CST

* AT 109 PM CST...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 13
  MILES SOUTHWEST OF CONVERSE...OR 18 MILES SOUTHEAST OF CENTER...
  MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TOLEDO BEND RESERVOIR NORTH...HUXLEY...NOBLE...OAK GROVE...PELICAN
  AND PLEASANT HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3160 9388 3161 9390 3160 9392 3172 9404
      3203 9371 3178 9344 3159 9386
TIME...MOT...LOC 1911Z 231DEG 36KT 3171 9388

$$

05

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 27, 11:19 AM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Dec 27, 11:19 AM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1119 AM CST SAT DEC 27 2014

.DISCUSSION...
OUR COLD FRONT CONTINUES TO MAKE STEADY PROGRESS SE LATE THIS
MORNING...HAVING REACHED AN ADF...TO JUST E OF A TXK...TO
BLANCHARD/GREENWOOD LA...TO OCH AND JUST W OF A LFK LINE AS OF 17Z.
THE GREATEST EXTENT OF CONVECTION IS RACING NE AND SHOULD BE EXITING
OUR SW AR COUNTIES HERE SHORTLY...BUT MOSAIC RADAR IMAGERY INDICATED
ADDITIONAL SCT CONVECTION DEVELOPING WITHIN THE WARM SECTOR OVER SE
TX/S LA AS WELL AS THE FRONTAL SFC ITSELF...WHICH SHOULD LIFT NNE INTO
NCNTRL LA THROUGH THE AFTERNOON. IN ADDITION...THE SHORT TERM PROGS
ARE IN AGREEMENT WITH A WEAK SFC LOW/WAVE DEVELOPING ALONG THE FRONTAL
ZONE OVER SE TX...RACING NE INTO NCNTRL LA THIS AFTERNOON...THUS
ENHANCING FRONTAL CONVERGENCE AND CONVECTION COVERAGE. DESPITE
DEWPOINTS CLIMBING INTO THE LOWER/MID 60S IN THE WARM SECTOR THIS
AFTERNOON...SFC AND ELEVATED INSTABILITY WILL BE WEAK...THUS KEEPING
MORE ORGANIZED/STRONGER CONVECTION AT BAY. HOWEVER...ISOLATED STRONG
STORMS CONTAINING SMALL HAIL AND LOCALLY GUSTY WINDS AND BRIEF HEAVY
RAINFALL CAN/T BE RULED OUT...ALTHOUGH THIS THREAT WILL DIMINISH FROM
NW TO SE THIS AFTERNOON/EVENING AS THE FRONT CONTINUES SEWRD...EXITING
THE CWA AROUND/SHORTLY AFTER 06Z.

FOR THE ZONE UPDATE...HAVE TRIMMED BACK POPS THIS MORNING...BUT
MAINTAINED CATEGORICAL POPS OVER N LA...AS WELL AS LIKELY POPS
FARTHER W. THE SHORT TERM PROGS ARE IN AGREEMENT WITH INCREASED
OVERRUNNING/ISENTROPIC LIFT ALONG THE 295-300K SURFACES THIS AFTERNOON
BEHIND THE SFC FRONT OVER NE TX/SE OK BUT NEAR THE 850MB FRONT...WHICH
SHOULD GRADUALLY WEAKEN THIS EVENING. HAVE ALSO ADJUSTED MAX TEMPS
TODAY...AS THESE HAVE BEEN REACHED OVER THE WRN SECTIONS OF E TX/SE
OK...AND SHOULD CONTINUE TO FALL THROUGH THE AFTERNOON.

ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  43  50  34  56 /  80  80  50  10  10
MLU  67  46  49  37  53 /  90  90  70  20  10
DEQ  48  36  48  28  53 /  70  40  20  10  10
TXK  57  38  46  33  51 /  70  50  30  10  10
ELD  60  42  47  32  53 /  90  80  50  10  10
TYR  46  36  47  33  57 /  60  40  20  10  10
GGG  49  38  48  31  56 /  70  50  40  10  10
LFK  71  43  50  34  58 /  80  60  50  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15
Hazardous weather outlook, Dec 27, 11:56 AM CST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 AM CST SAT DEC 27 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-281200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1156 AM CST SAT DEC 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND ISOLATED THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS
AFTERNOON AND EVENING...AS A COLD FRONT CONTINUES TO SHIFT
SOUTHEAST ACROSS DEEP EAST TEXAS...NORTH LOUISIANA...AND SOUTHWEST
ARKANSAS. ALTHOUGH INSTABILITY WILL BE MARGINAL...A FEW ISOLATED
STRONG STORMS CAN NOT BE RULED OUT THIS AFTERNOON AND EVENING OVER
PORTIONS OF DEEP EAST TEXAS AND NORTHCENTRAL LOUISIANA...WITH
SMALL HAIL...LOCALLY GUSTY WINDS...AND BRIEF HEAVY RAINFALL THE
PRIMARY THREATS. THE FRONT IS EXPECTED TO EXIT THIS REGION LATE
THIS EVENING...ALTHOUGH AREAS OF SHOWERS AND A FEW ISOLATED
THUNDERSTORMS WILL LINGER OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE ACROSS MUCH OF EAST
TEXAS...SOUTHWEST ARKANSAS...AND NORTH LOUISIANA SUNDAY...BEFORE
DIMINISHING FROM WEST TO EAST DURING THE AFTERNOON. ANOTHER
STRONGER COLD FRONT WILL MOVE INTO THE REGION MONDAY
NIGHT...RESULTING IN MUCH BELOW NORMAL TEMPERATURES AREAWIDE
THROUGHOUT THE REMAINDER OF THE WEEK. A COLD RAIN LOOKS TO
INCREASE FROM THE WEST LATE THURSDAY THROUGH MUCH OF FRIDAY AHEAD
OF AN UPPER LEVEL DISTURBANCE THAT WILL ENTER THE SOUTHERN PLAINS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

15

In the hours before

Local storm report, Dec 27, 12:06 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 PM CST SAT DEC 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 AM     TSTM WND DMG     2 E LUFKIN              31.33N  94.69W
12/27/2014                   ANGELINA           TX   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN GREATER THAN 2 IN HERTY TX

&&

EVENT NUMBER SHV1400653

25
Local storm report, Dec 27, 12:08 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1208 PM CST SAT DEC 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND DMG     4 SW BURKE              31.19N  94.82W
12/27/2014                   ANGELINA           TX   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN GREATER THAN 2

&&

EVENT NUMBER SHV1400654

25
Local storm report, Dec 27, 12:09 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1209 PM CST SAT DEC 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND DMG     4 SW BURKE              31.19N  94.82W
12/27/2014                   ANGELINA           TX   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN GREATER THAN 2 INCHES

&&

CORRECTED REMARKS

EVENT NUMBER SHV1400654

25
Special weather statement, Dec 27, 12:17 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 PM CST SAT DEC 27 2014

TXZ152-153-165>167-271900-
ANGELINA-NACOGDOCHES-SABINE-SAN AUGUSTINE-SHELBY-
1217 PM CST SAT DEC 27 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 PM CST...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     NACOGDOCHES...SABINE...SAN AUGUSTINE...SHELBY AND ANGELINA...

INCLUDING THE FOLLOWING LOCATIONS...
     BLAND LAKE...CENTER...ETOILE...MACUNE...MARTINSVILLE...
     MELROSE...NEUVILLE...PATROON...SAN AUGUSTINE...SHELBYVILLE AND
     WODEN...

AT 1212 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF ETOILE...OR 14
MILES NORTHEAST OF LUFKIN...MOVING NORTHEAST AT 50 MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

05
Local storm report, Dec 27, 12:21 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1221 PM CST SAT DEC 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     HAIL             12 SE NACOGDOCHES       31.49N  94.51W
12/27/2014  E0.25 INCH       NACOGDOCHES        TX   TRAINED SPOTTER

            IN WODEN. TX

&&

EVENT NUMBER SHV1400655

25
Local storm report, Dec 27, 12:46 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1246 PM CST SAT DEC 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             19 SSE NACOGDOCHES      31.36N  94.53W
12/27/2014  E0.88 INCH       ANGELINA           TX   PUBLIC

            KING TOWN LANDING STORE

&&

EVENT NUMBER SHV1400656

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 11:38 AM CSTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine37 min

Nearby

Tornado Warnings in Louisiana, 2014Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.